Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 17, 2005, 7:10 PM MDT for Bernalillo County, New Mexico. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2005, 7:10 PM MDT (01:10 UTC)
- Expired
- Jul 17, 2005, 8:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:30 PM MDT | FLASH FLOOD | Albuquerque, NM | 6 INCHES OF WATER OVER ROAD ON GIBSON NEAR HOSPITAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 4048 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 180111
FFWABQ
NMC001-180215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 PM MDT SUN JUL 17 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 815 PM MDT
* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES WEST OF PARADISE HILLS TO 9 MILES EAST OF SOUTH VALLEY....
MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
THE ALBUQUERQUE METRO AREA...
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
LAT...LON 3522 10692 3522 10656 3500 10646 3492 10646
3492 10668 3489 10671 3489 10691
$$
DPORTER1 follow-up statement
000
WGUS75 KABQ 180216
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT SUN JUL 17 2005
NMC001-180226-
BERNALILLO-
816 PM MDT SUN JUL 17 2005
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BERNALILLO
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3522 10692 3522 10656 3500 10646 3492 10646
3492 10668 3489 10671 3489 10691
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:20 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 17, 2:20 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT SUN JUL 17 2005 .DISCUSSION...AS IS TYPICAL THIS TIME OF YEAR...EXTENT AND PLACEMENT OF PRECIPITATION THE MAIN CHALLENGE THROUGH THE FORECAST PERIOD. THE EXTENDED FORECAST WILL DEPEND GREATLY ON THE TRACK OF EMILY AND HOW FAR N THE MOISTURE ASSOCIATED WITH EMILY IS ABLE TO ADVANCE. IN THE SHORT TERM FOCUS WILL EXPAND TO MUCH OF OUR CWA. THIS IS DUE TO A BACK DOOR COLD FRONT THAT WILL MOVE S INTO THE NE PLAINS TONIGHT AND THE REMAINDER OF OUR ERN PLAINS MON. THIS FRONT IS COURTESY OF A STRONG TROUGH OF LOW PRESSURE ALOFT THAT IS RACING BY WELL TO OUR N. LOW LEVEL MOISTURE WILL INCREASE BEHIND THIS FRONT AND SURFACE WINDS WILL TURN TO A MORE ERLY...UPSLOPE FLOW. THE UPPER LEVEL HIGH TO OUR W WILL BEGIN INCH E MON WHICH MAY HELP DRY OUT THE FAR NW. ELSEWHERE THOUGH ISOLATED TO SCATTERED SHOWERS AND STORMS SHOULD DEVELOP MON... WITH THE BEST CHANCES OVER THE N AND CNTRL MOUNTAINS AND ONTO THE ERN HIGH PLAINS. TUE AND WED MAY BE A BIT LESS ACTIVE AS THE UPPER HIGH CONTINUES TO BUILD OVER THE 4 CORNERS AREA. ONLY ISOLATED POPS WILL BE FORECAST...WITH THE FAR NW REMAINING DRY BOTH DAYS...AND THE FAR ERN PLAINS RAIN FREE ON WED...THANKS TO THE STEERING FLOW TURNING MORE FROM NORTHEAST TO SOUTHWEST. THE LR FORECAST WILL HINGE ON WHAT HURRICANE EMILY DOES...WHICH BY THE MID WEEK PERIOD WILL BE THE REMNANTS OF THE HURRICANE. RIGHT NOW IT IS LIKELY TO TAKE A TRACK S OF NM. HOWEVER...MOISTURE MAY BE ABLE TO SPREAD N INTO THE LAND OF ENCHANTMENT LATE THIS WEEK OR BY NEXT WEEKEND. THE GFS IS MOST BULLISH ON THIS IDEA AND ALSO THE FASTEST. IT BRINGS PRECIP INTO THE SW AND SC AREAS BY THU AND ALL THE W BY FRI. THE HIGH THAT WILL BE CENTERED TO OUR N LATER IN THE WEEK IS FORECAST BY THE GFS TO SPLIT...WITH THE MAIN CENTER SHIFTING WAY E. IT CREATES A STRONG INVERTED TROUGH OVER NM WITH PLENTY OF MOISTURE STREAMING N INTO MAINLY WRN NM. DGEX ALSO SPLITS THE HIGH BUT NOT UNTIL NEXT WEEKEND...AND IS PRETTY DRY UNTIL THEN. MAJORITY OF OTHER MODELS TRY TO HOLD ON TO ONE MAIN HIGH PRESSURE CENTER NEAR OR N OF NM. IT IS TEMPTING TO INCREASE POPS FOR THE LATE WEEK AND WEEKEND PERIOD...BUT WITH DIFFERENCES IN THE MODELS...WILL KEEP ONLY SLIGHT CHANCES FOR NOW. DID BUMP UP COVERAGE SOME IN THE NW AND SE ON THU. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 100 61 100 / 0 0 0 0 GALLUP.......................... 55 96 54 95 / 10 0 0 0 GRANTS.......................... 56 93 55 93 / 20 10 20 10 GLENWOOD........................ 61 100 60 100 / 20 20 20 20 CHAMA........................... 45 85 45 87 / 20 20 20 10 LOS ALAMOS...................... 57 86 57 89 / 30 20 30 10 RED RIVER....................... 44 75 43 79 / 30 30 30 10 TAOS............................ 53 86 52 89 / 30 30 30 10 SANTA FE........................ 58 87 57 89 / 30 20 30 10 SANTA FE AIRPORT................ 60 88 59 92 / 30 20 30 10 ESPANOLA........................ 58 93 57 95 / 30 20 30 10 ALBUQUERQUE HEIGHTS............. 70 93 68 96 / 30 10 30 10 ALBUQUERQUE VALLEY.............. 65 94 63 97 / 30 10 30 10 ALBUQUERQUE FOOTHILLS........... 65 92 64 95 / 30 10 30 10 ALBUQUERQUE WEST MESA........... 67 94 66 98 / 30 10 30 10 SOCORRO......................... 65 95 65 97 / 20 10 20 20 SANDIA PARK/CEDAR CREST......... 59 85 56 87 / 30 20 30 20 MORIARTY/ESTANCIA............... 55 87 54 91 / 30 20 30 20 CARRIZOZO....................... 59 91 61 93 / 20 20 20 20 RUIDOSO......................... 53 82 55 84 / 20 30 20 20 RATON........................... 56 82 54 90 / 40 30 30 10 LAS VEGAS....................... 56 83 55 87 / 30 20 30 10 ROY............................. 62 84 60 90 / 20 20 20 10 CLAYTON......................... 62 84 62 93 / 20 20 20 10 SANTA ROSA...................... 62 91 62 95 / 20 20 20 10 TUCUMCARI....................... 67 91 67 97 / 10 20 10 10 FORT SUMNER..................... 65 92 65 95 / 10 20 20 10 CLOVIS.......................... 65 90 65 95 / 10 20 10 10 PORTALES........................ 66 92 65 96 / 10 10 10 10 ROSWELL......................... 69 95 69 96 / 0 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 17, 6:00 AM MDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUL 17 2005 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO SEVERE THUNDERSTORMS ARE FORECAST TODAY. HOWEVER...GUSTY WINDS OF 45 TO 55 MPH COULD OCCUR NEAR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... AN ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT MONDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Special weather statement, Jul 17, 5:27 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT SUN JUL 17 2005 NMZ003-004-180000- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SANTA FE COUNTY... AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM SANTA CLARA PUEBLO TO FRIJOLES. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL RANCHO...POJOAQUE... CUYAMUNGUE AND NAMBE. SEEK SHELTER IF YOU ARE IN THE PATH OF THESE STORMS AS FREQUENT LIGHTNING WILL ALSO OCCUR. DPORTER
Special weather statement, Jul 17, 5:45 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MDT SUN JUL 17 2005 NMZ008-009-180015- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL MOUNTAINS- ...STRONG THUNDERSTORM MOVING THROUGH WESTERN BERNALILLO AND WESTERN CIBOLA COUNTIES... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES EAST OF MESITA. MOVEMENT WAS SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOHAJIILEE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Special weather statement, Jul 17, 6:44 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT SUN JUL 17 2005 NMZ002-009-180115- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN ALBUQUERQUE... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...PRODUCING WINDS UP TO 50 MPH. MOVEMENT WAS SOUTHWEST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...PAJARITO AND RIO RANCHO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 27 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.